Hail, Fayette
- When
- April 16, 2:05 PM CST
- Where
- Fayette County, Ramsey
- Measured
- 0.75 in hail
- Reported by
- COOP STATION
- Coordinates
- 39.150, -89.117
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 16, 1:37 PM CST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 237 PM CDT SUN APR 16 2006 .DISCUSSION... MAIN FORECAST CHALLENGES DEAL WITH HOW QUICKLY TSRA WILL EXIT THE AREA TONIGHT...AND CHANCES OF TSRA AGAIN WITH COLD FRONT THAT WILL MOVE ACROSS THE REGION LATE TUESDAY INTO WEDNESDAY. GFS/NAM ARE IN PRETTY GOOD AGREEMENT WITH MOVING THE UPPER LOW CURRENTLY OVER IA EASTWARD AND PHASING IT WITH THE LARGER UPPER LOW OFF THE NERN U.S. COAST. MEANWHILE...UPPER TROUGH NOW ENTERING NW PAC COAST WILL MOVE EWD THRU THE ROCKIES AND EVENTUALLY CLOSE OFF OVER THE N CNTRL CONUS BY TUESDAY NIGHT. AREAL CONVERAGE AND INTENSITY IS EXPECTED TO GRADUALLY INCREASE OVER FAR ERN MO AND OVER IL LATE THIS AFTERNOON/EARLY EVENING. LATEST SPC MESOANALYSIS SHOWS LOW LEVEL CONVERGENCE IS CONTINUING TO INCREASE ALONG SFC COLD FRONT AT THE SAME TIME MLCAPES HAVE INCREASED >1,000 J/KG WITH LITTLE CINH ALONG THE FRONT. DEEP LAYER SHEAR IS CONDUCIVE FOR SUPERCELL DEVELOPMENT. RUC SHOWS THAT THIS FRONT WILL CLEAR THE ERN PART OF THE CWA BY MID EVENING...SO WILL GO DRY OVERNIGHT. WILL THEN BE DRY FOR MONDAY INTO MOST OF TUESDAY AS RIDGE BUILDS OVER AREA IN BETWEEN SYSTEMS. CHC OF TSRA WILL RETURN ON TUESDAY NIGHT INTO WEDNESDAY AS LOW LEVEL MOISTURE CONVERGENCE AND LARGE SCALE UPWARD MOTION CAUSED BY UPPER TROUGH MOVES THROUGH MO/IL. INTENSE TSRA LOOKS LIKE THEY WILL DEVELOP OVR ERN KS AND WRN MO ON TUE AFTN/EVENING AND MOVE EWD...AND FORECAST INSTABILITY DEPICTED BY NAM HAS MUCAPES (MAINLY ELEVATED PARCELS) IN THE 400-2,000J/KG RANGE. WILL KEEP MENTION OF POTENTIAL SEVERE IN THE HWO. TEMP GUIDANCE IS IN GENERAL AGREEMENT AND HAVE FOLLOWED A BLEND. IN THE EXTENDED (THU-SUN)...HAVE NOT MADE TOO MUCH CHANGE THROUGH NEXT WEEKEND. SAME IDEA AS YESTERDAY THAT CLOSED LOW WILL MOVE NEWD...AND BEST MOISTURE AND INSTABILITY WILL STAY SOUTH OF THE AREA ONCE THE MIDWEEK FRONT MOVES THROUGH. DID GO WITH THE SLOWER IDEA OF FRONTAL PASSAGE THOUGH LIKE THE ECMWF WHICH MAKES MORE SENSE WITH A CLOSED LOW. UPPER RIDGE WILL BUILD IN AS THE LOW MOVES EWD...ALLOWING FOR NEXT WEEKEND TO BE DRY. BRITT && .AVIATION... FOR THE 18Z TAFS...TSRA CHANCES WILL BE GREATEST INVOF CDFNT NOW MOVING THRU THE FA...WITH A WIND SHIFT TO WSW EXPECTED AFTER FROPA. THEN LOOK FOR CIGS TO BEGIN FALLING AS LO LEVEL WINDS EVENTUALLY GAIN A NLY COMPONENT AND ARE ABLE TO DRAW IN THE LOWER CIGS ALREADY IN PLACE ACROSS IA. EXPECT MVFR CIGS BY LATE TONIGHT FOR ALL LOCATIONS...WITH AREAS DIPPING INTO IFR RANGE FOR AREAS ACROSS THE STL METRO AREA AND N AND E. A SLOW RECOVERY IN CIGS THEN EXPECTED FOR MONDAY MORNING WITH MORE SIGNIFICANT IMPROVMENT AROUND MIDDAY. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1157 AM CDT SUN APR 16 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 1157 AM CDT SUN APR 16 2006 ...MODERATE RISK FOR SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL MOVE EAST ACROSS MISSOURI AND ILLINOIS THIS AFTERNOON. SOME OF THESE STORMS MAY QUICKLY BECOME SEVERE WITH LARGE HAIL UP TO THE SIZE OF BASEBALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH. IN ADDITION...CONDITIONS ACROSS EASTERN MISSOURI AND CENTRAL ILLINOIS APPEAR FAVORABLE FOR A FEW TORNADOES. AS A RESULT...THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS EAST OF THE MISSISSIPPI RIVER THROUGH EARLY THIS EVENING. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS ELSEWHERE FOR THIS AFTERNOON ONLY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY AS ANOTHER STORM SYSTEM AFFECTS THE AREA. THE THREAT OF THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS EASTERN MISSOURI AND ALL OF CENTRAL ILLINOIS THIS AFTERNOON AND EARLY THIS EVENING. SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. TES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
304 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL TAYLOR SPRINGS 39.13N 89.50W
04/16/2006 E1.00 INCH MONTGOMERY IL TRAINED SPOTTER
0255 PM HAIL FILLMORE 39.12N 89.28W
04/16/2006 E0.75 INCH MONTGOMERY IL TRAINED SPOTTER
&&
JKRAMPERThe Lincoln radar (KILX), 113 km away, was scanning. The volume nearest the first event began at 20:02 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501483, 5501484.